Thyroid Research and Practice

CASE REPORT
Year
: 2007  |  Volume : 4  |  Issue : 3  |  Page : 82--83

Thyrotoxic periodic paralysis after administration of methyl prednisolone


T Sabeer1, Sudheeran2 
1 Consultant Physician, Diacare Centre for Diabetes & Endocrinology, Kannur, Kerala, India
2 Consultant neurologist, AKG hospital, Kannur, Kerala, India

Correspondence Address:
T Sabeer
Consultant Physician, Diacare Centre for Diabetes & Endocrinology, Kannur, Kerala
India

Thyrotoxic periodic paralysis (TPP) is a rare complication of thyrotoxicosis. Common precipitating factors include high carbohydrate diet, alcohol ingestion, strenuous exercise followed by rest, emotional stress, and treatment with insulin or acetazolamide. There are not much reports of steroid treatment precipitating TPP. In this particular patient TPP was manifested after treatment with long acting methyl prednisolone for symptomatic Graves«SQ» ophthalmopathy. Diagnosis was made after ECG and laboratory confirmation of hypokalemia and was treated with potassium supplementation upon which he showed full recovery. This case is reported for the awareness about the possibility of precipitation of TPP while treating Graves«SQ» ophthalmopathy with high dose steroid pulse therapy.


How to cite this article:
Sabeer T, Sudheeran. Thyrotoxic periodic paralysis after administration of methyl prednisolone.Thyroid Res Pract 2007;4:82-83


How to cite this URL:
Sabeer T, Sudheeran. Thyrotoxic periodic paralysis after administration of methyl prednisolone. Thyroid Res Pract [serial online] 2007 [cited 2020 Sep 24 ];4:82-83
Available from: http://www.thetrp.net/article.asp?issn=0973-0354;year=2007;volume=4;issue=3;spage=82;epage=83;aulast=Sabeer;type=0